Alert archive / California / Wind Advisories in 2007

Wind Advisory 128, NWS Los Angeles, CA

October 23, 2007Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Oct 23, 2007, 3:01 PM PDT for Los Angeles County, California. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2007, 3:01 PM PDT (22:01 UTC)
Expired
Oct 24, 2007, 9:41 AM PDT
In force
19 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 232201
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 PM PDT TUE OCT 23 2007

...STRONG AND DAMAGING WINDS OVER SOUTHERN CALIFORNIA HAVE WEAKEN
BUT WILL REMAIN GUSTY THROUGH WEDNESDAY MORNING...

.THE STRONG SANTA ANA WIND EVENT THAT AFFECTED SOUTHERN
CALIFORNIA FOR THE LAST COUPLE OF DAYS HAS WEAKENED BELOW HIGH
WIND WARNING STRENGTH...BUT WILL REMAIN GUSTY OVER PORTIONS OF
THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES
THROUGH WEDNESDAY MORNING. WIND GUSTS WILL PEAK TO 50 MPH THIS
EVENING AND LATER TONIGHT OVER THE WINDIEST MOUNTAIN AND VALLEY
AREAS. THESE WINDS WILL DIMINISH FURTHER BELOW ADVISORY CRITERIA
WEDNESDAY AFTERNOON AND SHOULD TURN ONSHORE BY THURSDAY AFTERNOON.

CAZ053-054-240415-
/O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/
/O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
301 PM PDT TUE OCT 23 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH
WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 

NORTH TO NORTHEAST WINDS HAVE DIMINISHED TO 25 TO 40 MPH THIS
AFTERNOON...AND WILL CONTINUE WITH LOCAL GUSTS PEAKING TO 50 MPH
THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE TROUGH
PASSES AND CANYONS. THE HIGH WIND WARNING HAS THEREFORE BEEN
ALLOWED TO EXPIRE AND REPLACED WITH A WIND ADVISORY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ088-240415-
/O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/
/O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/
SANTA CLARITA VALLEY-
301 PM PDT TUE OCT 23 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH
WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS HAVE DIMINISHED TO 20 TO 35 MPH THIS
AFTERNOON...AND WILL CONTINUE WITH LOCAL GUSTS PEAKING TO NEAR 40
MPH THROUGH WEDNESDAY MORNING. THE HIGH WIND WARNING HAS THEREFORE
BEEN ALLOWED TO EXPIRE AND REPLACED WITH A WIND ADVISORY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-240415-
/O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/
/O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
301 PM PDT TUE OCT 23 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH
WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 

EAST TO NORTHEAST WINDS HAVE DIMINISHED TO 20 TO 35 MPH THIS
AFTERNOON...AND WILL CONTINUE WITH LOCAL GUSTS PEAKING TO NEAR 40
MPH THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH
AND BELOW PASSES AND CANYONS. THE HIGH WIND WARNING HAS THEREFORE
BEEN ALLOWED TO EXPIRE AND REPLACED WITH A WIND ADVISORY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ040-240415-
/O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/
/O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/
VENTURA COUNTY COAST-
301 PM PDT TUE OCT 23 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH
WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 

EAST TO NORTHEAST WINDS HAVE DIMINISHED TO 20 TO 35 MPH THIS
AFTERNOON. THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO
EXPIRE AND REPLACED WITH A WIND ADVISORY. ALTHOUGH THESE WINDS MAY
DIMINISH FURTHER IN SOME AREAS THROUGH THIS EVENING...THIS WIND
SHOULD RESTRENGTHEN OVERNIGHT INTO WEDNESDAY MORNING. THE
STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-240415-
/O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/
/O.NEW.KLOX.WI.Y.0128.071023T2201Z-071024T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
301 PM PDT TUE OCT 23 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. THE HIGH
WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTH TO NORTHEAST WINDS HAVE DIMINISHED TO 25 TO 40 MPH
THIS AFTERNOON...AND WILL CONTINUE THROUGH WEDNESDAY MORNING. THE
STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS WEST OF MALIBU
CREEK. THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE
AND REPLACED WITH A WIND ADVISORY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ041-232315-
/O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
301 PM PDT TUE OCT 23 2007

...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 

THE NORTHEAST WINDS BELOW THE PASSES AND CANYONS FROM MALIBU
THROUGH THE HOLLYWOOD HILLS HAVE DIMINISHED TO 15 TO 25 MPH.
ALTHOUGH THESE WINDS WILL CONTINUE INTO WEDNESDAY MORNING...
FURTHER RESTRENGTHENING IS NOT EXPECTED AND THE HIGH WIND WARNING
HAS THEREFORE BEEN ALLOWED TO EXPIRE.

$$

CAZ047-232315-
/O.EXP.KLOX.HW.W.0013.000000T0000Z-071023T2200Z/
LOS ANGELES COUNTY VALLEYS-
301 PM PDT TUE OCT 23 2007

...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 

THE NORTH TO NORTHEAST WINDS BELOW THE PASSES AND CANYONS HAVE
DIMINISHED TO 15 TO 25 MPH. ALTHOUGH THESE WINDS WILL CONTINUE
INTO WEDNESDAY MORNING... FURTHER RESTRENGTHENING IS NOT EXPECTED
AND THE HIGH WIND WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

$$

KITTELL
3 follow-up statements
000 
WWUS76 KLOX 240417
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
917 PM PDT TUE OCT 23 2007

...GUSTY WINDS WILL PERSIST OVER PORTIONS OF SOUTHERN CALIFORNIA
THROUGH WEDNESDAY MORNING...

.THE STRONG SANTA ANA WIND EVENT THAT AFFECTED SOUTHERN CALIFORNIA
FOR THE LAST COUPLE OF DAYS HAS WEAKENED BELOW HIGH WIND WARNING
STRENGTH...BUT WILL REMAIN GUSTY OVER PORTIONS OF THE MOUNTAINS AND
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH WEDNESDAY
MORNING. WIND GUSTS WILL PEAK TO 50 MPH LATER TONIGHT OVER THE
WINDIEST MOUNTAIN AND VALLEY AREAS. THESE WINDS WILL DIMINISH
FURTHER BELOW ADVISORY CRITERIA WEDNESDAY AFTERNOON AND SHOULD
TURN ONSHORE BY THURSDAY AFTERNOON.

CAZ040-240530-
/O.CAN.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
VENTURA COUNTY COAST-
917 PM PDT TUE OCT 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WIDESPREAD ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED TONIGHT AND
WEDNESDAY MORNING. EVEN SO...THERE MAY STILL BE WIND GUSTS TO 30
MPH IN SOME AREAS LATE TONIGHT INTO WEDNESDAY MORNING.

$$

CAZ053-054-241100-
/O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
917 PM PDT TUE OCT 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. 

NORTH TO NORTHEAST WINDS WILL INCREASE BY LATE TONIGHT TO 25 TO
40 MPH WITH LOCAL GUSTS PEAKING TO 50 MPH THROUGH WEDNESDAY
MORNING. THE STRONGEST WINDS WILL BE TROUGH PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-241100-
/O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
SANTA CLARITA VALLEY-
917 PM PDT TUE OCT 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE BY LATE TONIGHT TO 25 TO 35 MPH
WITH LOCAL GUSTS NEAR 40 MPH THEN CONTINUE THROUGH WEDNESDAY
MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS.
WINDS WILL DIMINISH BY WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-241100-
/O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
917 PM PDT TUE OCT 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. 

EAST TO NORTHEAST WINDS WILL INCREASE BY LATE TONIGHT TO 25 TO 35
MPH WITH LOCAL GUSTS NEAR 40 MPH THEN CONTINUE THROUGH WEDNESDAY
MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND
CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-241100-
/O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
917 PM PDT TUE OCT 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. 

NORTH TO NORTHEAST WINDS WILL INCREASE BY LATE TONIGHT TO 25 TO 40
MPH AND CONTINUE THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS
WILL BE THROUGH PASSES AND CANYONS WEST OF MALIBU CREEK.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 241057
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
357 AM PDT WED OCT 24 2007

...GUSTY WINDS WILL PERSIST OVER PORTIONS OF SOUTHERN CALIFORNIA
THROUGH THE MORNING...

.THIS WILL BE THE LAST MORNING OF OFFSHORE WINDS FOR THIS WEEKS
POWERFUL SANTA ANA EVENT. ADVISORY LEVEL WIND GUSTS WILL PEAK TO 50 MPH
AROUND DAWN OVER THE WINDIEST MOUNTAIN AND VALLEY AREAS. THESE WINDS
WILL DIMINISH FURTHER BELOW ADVISORY CRITERIA BY AFTERNOON.

CAZ053-054-241700-
/O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
357 AM PDT WED OCT 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

FOR NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 50
MPH THIS MORNING. THE STRONGEST WINDS WILL BE TROUGH PASSES
AND CANYONS.

$$

CAZ088-241700-
/O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
SANTA CLARITA VALLEY-
357 AM PDT WED OCT 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

FOR NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS NEAR 40 MPH
THIS MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND
CANYONS THIS MORNING.

$$

CAZ044-045-241700-
/O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
357 AM PDT WED OCT 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

FOR EAST TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS NEAR 40
MPH THIS MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW
PASSES AND CANYONS.

$$

CAZ046-241700-
/O.CON.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
357 AM PDT WED OCT 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. 

FOR NORTH TO NORTHEAST WINDS 25 TO 40 MPH THIS MORNING. THE
STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS WEST OF MALIBU
CREEK.

$$

ASR
000 
WWUS76 KLOX 241641
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
941 AM PDT WED OCT 24 2007

...WIND ADVISORY CANCELLED FOR AREAS OF SOUTHWEST CALIFORNIA...

.OFFSHORE WINDS WILL PERSIST OVER THE HIGHER ELEVATIONS WITH LIGHT
ONSHORE WINDS AROUND 10 MPH OVER THE COASTAL AND COASTAL VALLEYS
TODAY.

CAZ044>046-053-054-088-241745-
/O.CAN.KLOX.WI.Y.0128.000000T0000Z-071024T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
941 AM PDT WED OCT 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30
MPH OVER THE EXPOSED RIDGE TOPS IN THE VENTURA AND LOS ANGELES
COUNTY MOUNTAINS. OTHERWISE WINDS WILL BE WEST OR SOUTHWEST AROUND
10 MPH THROUGH THE AFTERNOON.

$$

FORWOOD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 10:40 AM PDT, 4 hours 21 minutes earlier.

Area forecast discussion, Oct 23, 10:40 AM PDT, 4 hours 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1040 AM PDT TUE OCT 23 2007

NEW AVIATION DISCUSSION

.SHORT TERM...
FORECAST LOOKS ON TRACK CONCERNING WINDS AND TEMPS. DID MAKE A FEW
TWEAKS TO TODAYS FORECAST...ADJUSTED HIGHS UP A BIT ALONG CENTRAL
COAST AND SBA SOUTH COAST. WINDS ON SURFACE ARE MUCH MORE ISOLATED
THAN YESTERDAY...BUT STILL SEEING STRONG NORTHEAST FLOW ALOFT OF THE
25 TO 50 MPH VARIETY WHICH...SHOULD HELP WINDS TO PICKUP AND BECOME
A BIT MORE WIDESPREAD IN THE NEXT HOUR OR TWO. LAX-DAG GRADIENT
DROPPED TO -9.1 MB...ABOUT 1.0 MB LESS OFFSHORE THAN YESTERDAY BUT
STILL VERY STRONG NONETHELESS. HIGH WIND WARNINGS STILL LOOKS GOOD
TO EXPIRE AT 3 PM TODAY WHEN THE GRADIENT FILLS IN MORE AND THE
UPPER LEVEL SUPPORT WEAKENS TO ABOUT 20 KT OR SO. WIND ADVISORIES
WILL LIKELY REPLACE THE HIGH WIND WARNINGS OVER THE MOUNTAINS AND
VALLEYS OF LA AND VTU COUNTY FOR THE OVERNIGHT HOURS...BUT IT LOOKS
SAFE THAT WILNDS WILL REMAIN BELOW WARNING CRITERIA AFTER 3 PM
TODAY.

...FROM PREVIOUS DISCUSSION...

RH WILL BE IN THE SINGLE DIGITS OVER MUCH OF THE AREA AND THE RED
FLAG WARNINGS WILL VERIFY WITH NO PROBLEMS.

TODAY WILL BE THE WARMEST DAY OF THE WEEK. 595 HGTS OVERHEAD AND 27
DEGREE BL TEMPS WILL PUSH TEMPS OVER MOST AREAS INTO THE 90S AND A
FEW OF THE WARMEST LOCATIONS MAY SEE TRIPLE DIGITS. MAX TEMPS WILL
APPROACH RECORD LEVELS BUT FEW IF ANY RECORDS WILL LIKELY FALL TODAY.

WIND ADVISORIES MAY BE NEEDED IN A FEW SELECT AREAS TONIGHT...BUT
UPPER SUPPORT IS AT BEST 25 KT SO FEEL IT WILL BE BREEZY BUT
GENERALLY BELOW WAD THRESHOLDS.

LOWS TONIGHT WILL BE VERY TRICKY AND HIGHLY VARIABLE. THE EXTREMELY
DRY AIR WILL ALLOW FOR RAPID COOLING ANYWHERE THERE ARE NO WINDS.
THE BREEZY AREAS HOWEVER WILL STAY WARM...NOT AS WARM AS CURRENT
CONDS WHERE OXNARD IS STILL AN INSANE 79 DEGREES AT 300 AM...BUT
STILL IN THE UPPER 60S.

SUNNY AND WARM WEDNESDAY. TEMPS WILL DROP ABOUT 5 DEGREES AT THE
COAST AND COUPLE OF DEGREES INLAND.

BY THURSDAY A PAC NW TROF WILL SMOOSH THE UPPER HIGH OFF TO THE EAST
AND LOWER HGTS TO 586. GRADIENTS ARE STILL FORECAST TO BE OFFSHORE
THROUGH THE DAY ALBEIT AT MUCH REDUCED VALUES FROM MONDAY AND TODAY.
SO TEMPS WILL DROP EVERYWHERE BUT PERHAPS NOT AS MUCH AS THOUGHT
YDY. MAX TEMPS WILL STILL BE ABV NORMAL EVERYWHERE.

.LONG TERM...
AT LEAST WE CAN SAY EC AND GFS AGREE ON FRIDAYS FORECAST THAT HAS AN
UPPER LOW AROUND THE FAR NORTHERN CA COAST AND CYCLONIC FLOW AROUND
SOUTHERN CA. PERHAPS EVEN SOME STRATUS AROUND LONG BEACH. MOST
IMPORTANTLY WITH ACTUAL ONSHORE FLOW AND 570DM HGTS TEMPS WILL
RETURN TO NORMAL.

EC AND GFS HAVE NO IDEA WHERE TO PLACE THE UPPER LOW SATURDAY
THROUGH MONDAY. GFS IS THE WETTEST SOLN BUT EC CONTINUES ITS
THINKING OF PUSHING THE LOW FAR OFF TO THE WEST. THE CANADIAN MDL
TAKES THE LOW EVEN FURTHER WESTWARD. DO NOT SEE ANY REAL TREND
ANYWHERE TO THE GFS WET SOLN SO DID NOTHING WITH THE POPS AND THINK
THE CURRENT PARTLY CLOUDY WORDING IS GOOD. STILL FORECAST CONFIDENCE
WITH A CUT OFF LOW IS ALWAYS LOW.

&&

.AVIATION...23/1730Z

SKIES WILL REMAIN CLEAR...ALTHOUGH THE VISIBILITY MAY DECREASE
OCCASIONALLY DUE TO ALL THE SMOKE. GUSTY WINDS WILL CAUSE SOME LOW
LEVEL WIND SHEAR AT TIMES FOR KBUR AND KVNY.

KLAX...UP TO THIS POINT...THE AIRFIELD HAS EXPERIENCED NO TROUBLE
WITH VISIBILITY RESTRICTIONS DUE TO THE SMOKE...HOWEVER MINOR
VISIBILITY RESTRICTIONS REMAIN A POSSIBILITY.

KBUR...NO RESTRICTIONS TO CEILING OR VISIBILITY ARE EXPECTED FOR THE
NEXT 24 HOURS ASIDE FROM MINOR VISIBILITY PROBLEMS FROM THE SMOKE.
HOWEVER...LOW LEVEL WIND SHEAR REMAINS A CONCERN.

&&

.MARINE...23/1730Z

THE GALE WARNING HAS BEEN REDUCED TO A SMALL CRAFT ADVISORY IN THE
INNER WATERS AS GUSTY WINDS ARE STILL A GOOD POSSIBILITY IN THE
IMMEDIATE COASTAL WATERS BELOW PASSES AND CANYONS...MAINLY BETWEEN
POINT MUGU AND PACIFIC PALISADES. THE GUSTY NORTHEAST WINDS ARE
EXPECTED TO SUBSIDE THIS AFTERNOON.

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...KITTELL
AVIATION...SWEET
Hazardous weather outlook, Oct 23, 6:00 AM PDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE OCT 23 2007

CAZ034>041-044>047-051>054-059-087-088-241300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA
RANGE-ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT TUE OCT 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG SANTA ANA WINDS WILL CONTINUE OVER LOS ANGELES AND VENTURA
COUNTIES WITH NORTHEAST WINDS GUSTING TO 70 MPH POSSIBLE IN WINDIEST
LOCATIONS ACROSS THE MOUNTAINS AND WIND PRONE VALLEY LOCATIONS. SOME
WIND PRONE COASTAL AREAS COULD SEE PEAK GUSTS TO 60 MPH INCLUDING
THE HOLLYWOOD HILLS AND BELOW PASSES AND CANYONS OF PACIFIC
PALISADES TO MALIBU. THESE WINDS WILL DIMINISH  BY LATE
AFTERNOON...BUT ADVISORY LEVEL WINDS ARE STILL POSSIBLE.

EXTREMELY LOW HUMIDITIES COUPLED WITH THE WINDS WILL KEEP THE NEED
FOR RED FLAG WARNINGS FOR ALL OF VENTURA AND LOS ANGELES COUNTIES
EXCEPT FOR ANTELOPE VALLEY...AS WELL AS THE INTERIOR PORTION OF
SANTA BARBARA AND SAN LUIS OBISPO COUNTIES. ALTHOUGH THE WINDS WILL
DIMINISH SOME TUESDAY EVENING...THE AIRMASS WILL REMAIN EXTREMELY
DRY AND THE RED FLAG WARNING WILL BE NEEDED THROUGH AT LEAST
WEDNESDAY.

LOCALIZED GALE FORCE WINDS WITH CHOPPY SEAS WILL CONTINUE TO AFFECT
THE INNER WATERS ACROSS THE WIND PRONE AREAS BELOW PASSES AND
CANYONS. THESE WINDS AND SEA CONDITIONS WILL WEAKEN BY TUESDAY
AFTERNOON. A MODERATE WEST SWELL WILL BRING A HIGH RIP CURRENT RISK
TO THE BEACHES OF LOS ANGELES AND VENTURA COUNTIES.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

 A MODERATE WEST SWELL WILL BRING A HIGH RIP CURRENT RISK TO THE
BEACHES OF LOS ANGELES AND VENTURA COUNTIES...OTHERWISE NO HAZARDOUS
WEATHER IS FORECAST.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.